Alert archive / Wisconsin / Wind Advisories in 2022

Wind Advisory 8, NWS Green Bay, WI

October 18, 20226 counties in Wisconsin

NWS Green Bay, WI issued this wind advisory at Oct 18, 2022, 3:31 AM CDT for 6 counties in Wisconsin. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2022, 3:31 AM CDT (08:31 UTC)
Expired
Oct 18, 2022, 7:00 PM CDT
In force
15 hr
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Florence County, WI, Kewaunee County, WI, Manitowoc County, WI, Marinette County, WI, Oconto County, WI

The radar

The Green Bay radar (KGRB), 43 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2022-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2022-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

234 
WWUS73 KGRB 180831
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
331 AM CDT Tue Oct 18 2022

WIZ022-181645-
/O.EXT.KGRB.HW.W.0001.000000T0000Z-221019T0000Z/
Door-
Including the cities of Sturgeon Bay, Fish Creek, and Sister Bay
331 AM CDT Tue Oct 18 2022

...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Door County.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Damaging winds will blow down some trees and power 
  lines, especially those with leaves. Power outages are likely. 
  Travel will be difficult, especially for high profile vehicles. 
  Secure outdoor objects.

$$

WIZ012-013-039-040-050-073-074-181645-
/O.NEW.KGRB.WI.Y.0008.221018T0831Z-221019T0000Z/
Florence-Northern Marinette County-Brown-Kewaunee-Manitowoc-
Southern Marinette County-Southern Oconto County-
Including the cities of Oconto, Niagara, Luxemburg, Middle Inlet,
Aurora, Sobieski, Kewaunee, Harmony, Green Bay, Porterfield,
Loomis, Pensaukee, Little Suamico, Spread Eagle, Two Rivers,
Peshtigo, High Falls Reservoir, Brookside, Crivitz, Commonwealth,
Manitowoc, and Wausaukee
331 AM CDT Tue Oct 18 2022

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 15 to 30 mph with gusts up to 50 mph.

* WHERE...Manitowoc, Brown, Florence, Kewaunee, Northern Marinette 
  County, Southern Marinette County, and Southern Oconto County 
  Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down, especially those with leaves, and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution. Secure outdoor objects.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

Bersch
2 follow-up statements
392 
WWUS73 KGRB 181534
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
1034 AM CDT Tue Oct 18 2022

WIZ022-190000-
/O.CON.KGRB.HW.W.0001.000000T0000Z-221019T0000Z/
Door-
Including the cities of Sturgeon Bay, Sister Bay, and Fish Creek
1034 AM CDT Tue Oct 18 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts to 50 to 60 mph 
  expected. The highest gusts will occur over northern Door County.

* WHERE...Door County.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Strong winds will cause damage to trees and power lines, 
  and cause localized power outages, especially in northern Door 
  County. Travel will be hazardous for high profile vehicles.

$$

WIZ012-013-039-040-050-073-074-190000-
/O.CON.KGRB.WI.Y.0008.000000T0000Z-221019T0000Z/
Florence-Northern Marinette County-Brown-Kewaunee-Manitowoc-
Southern Marinette County-Southern Oconto County-
Including the cities of Sobieski, Oconto, Pensaukee, Luxemburg,
Wausaukee, Niagara, Crivitz, High Falls Reservoir, Two Rivers,
Kewaunee, Aurora, Little Suamico, Spread Eagle, Middle Inlet,
Commonwealth, Brookside, Manitowoc, Harmony, Green Bay, Peshtigo,
Loomis, and Porterfield
1034 AM CDT Tue Oct 18 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Manitowoc, Brown, Florence, Kewaunee, Northern Marinette 
  County, Southern Marinette County, and Southern Oconto County 
  Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

Kieckbusch
558 
WWUS73 KGRB 181957
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
257 PM CDT Tue Oct 18 2022

WIZ022-190000-
/O.CON.KGRB.HW.W.0001.000000T0000Z-221019T0000Z/
Door-
Including the cities of Sturgeon Bay, Sister Bay, and Fish Creek
257 PM CDT Tue Oct 18 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts to 45 to 55 mph 
  expected. The highest gusts will occur over northern Door County.

* WHERE...Door County.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Strong winds may cause minor damage to trees and power 
  lines, and cause localized power outages in northern Door County. 
  Travel will be hazardous for high profile vehicles.

$$

WIZ012-013-039-040-050-073-074-190000-
/O.CON.KGRB.WI.Y.0008.000000T0000Z-221019T0000Z/
Florence-Northern Marinette County-Brown-Kewaunee-Manitowoc-
Southern Marinette County-Southern Oconto County-
Including the cities of Sobieski, Oconto, Pensaukee, Luxemburg,
Wausaukee, Niagara, Crivitz, High Falls Reservoir, Two Rivers,
Kewaunee, Aurora, Little Suamico, Spread Eagle, Middle Inlet,
Commonwealth, Brookside, Manitowoc, Harmony, Green Bay, Peshtigo,
Loomis, and Porterfield
257 PM CDT Tue Oct 18 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts to 35 to 45 mph.

* WHERE...Manitowoc, Brown, Florence, Kewaunee, Northern Marinette 
  County, Southern Marinette County, and Southern Oconto County 
  Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down, resulting in localized power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution. Secure outdoor objects.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

Kieckbusch

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Oct 17, 10:54 PM CDT, 4 hours 37 minutes earlier.

Area forecast discussion, Oct 17, 10:54 PM CDT, 4 hours 37 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1054 PM CDT Mon Oct 17 2022

Updated aviation portion for 06Z TAF issuance

.SHORT TERM...Tonight and Tuesday
Issued at 240 PM CDT Mon Oct 17 2022

The first winter event of the season is now most of the way
through for the region. A couple reports from this morning brought
snow around 3-4 inches for portions of northern Vilas County, thus
with light snow still going, maintained the headlines as they were
for the remainder of the afternoon.

With the upper shortwave departing the region this morning, the
main impetus for scattered snow showers across the area will have
ended for the day, so brought some drier pops in for much of the
region. That said, the strong northerly flow will likely keep
light lake effect in place for far northern Wisconsin and along
the lakeshore through tomorrow. The general trend from this
morning also showed a lesser trend of bringing precipitation back
inland tomorrow, so backed off on pops a bit.

Models have generally remained consistent with strong winds across
925mb and 850mb, reaching a max around 55-60 knots late Tuesday
morning. With the relatively warm lake waters still present,
decided to upgrade the wind headlines for much of Tuesday for Door
County. The main impacts will likely be along the bayside of Door
and for the northernmost portions of the peninsula around Death's
Door and Washington Island where we could see a few peak gusts
around 50-60 mph. The rest of northeast Wisconsin will likely
also see some gusts up to 30 to 35 mph but without the better
mixing provided by the water the impacts will likely be much
lower.

.LONG TERM...Tuesday Night Through Monday
Issued at 240 PM CDT Mon Oct 17 2022

Cold NNW flow will persist Tuesday night into Wednesday morning,
with a continued chance of lake-effect snow showers in northern
WI, and mixed rain/snow showers over Door and northeast Kewaunee
counties. This should end on Wednesday as the core of coldest
850 mb temperatures departs, drier air arrives, and low-level
winds back to WNW.

The upper level pattern will be highly amplified at the beginning
of the period, with a large ridge over the western U.S. and a
large upper low over SE Ontario and SW Quebec. Therefore, midweek
temperatures will remain well below normal over GRB CWA. Moderation
will occur as the upper level flow becomes zonal during the end
of the end of the work week. Over the weekend, the upper level
flow pattern will become southwest, as a large upper trough digs
south across the Rockies. This will result in much above normal
conditions by Sunday. Much of this period should remain dry across
the forecast area.

A short wave trough will lift northeast across the region late
in the period, with a cold frontal passage expected on Monday.
This should bring scattered to numerous showers and a few embedded
thunderstorms to the region Sunday night into Monday.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1054 PM CDT Mon Oct 17 2022

A northwest flow of cold air over the Great Lakes
will produce clouds with bases between 2500 and 3500 feet in most
places tonight through Tuesday. There could be breaks in the
clouds at times over Central Wisconsin. Lower ceilings and brief
IFR conditions are possible in lake effect snow showers north of a
RHI to IMT line and also at 2P2 and 3D2 across the northern part
of the Door Peninsula.

Northwest winds will gust over 30 knots tonight and Tuesday, with
the strongest wind gusts between 12z and 18z. Wind gusts to
40 knots are possible.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 1 AM CDT Tuesday for WIZ022.

High Wind Warning until 4 PM CDT Tuesday for WIZ022.
&&

SHORT TERM.....Uhlmann
LONG TERM......Kieckbusch
AVIATION.......RDM
Hazardous weather outlook, Oct 17, 2:43 PM CDT, 12 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
243 PM CDT Mon Oct 17 2022

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
243 PM CDT Mon Oct 17 2022

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Strong north to northwest winds gusting to 45 to 60 mph will
impact the Door Peninsula, resulting in hazardous travel
conditions for high-profile vehicles. Some power outages are also
possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Strong northwest winds gusting to 45 to 60 mph will continue over
the Door Peninsula Tuesday into Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotters are also requested to report any measured wind gusts
over 45 mph, wind damage, or power outages.

LMZ521-522-541>543-181945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
243 PM CDT Mon Oct 17 2022

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

North to northwest gales will continue today through tonight.
Storm force gusts are expected overnight near Deaths Door.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Northwest gales are expected to persist Tuesday into Tuesday night.
Storm force gusts are expected near Deaths Door on Tuesday.

Uhlmann/Kieckbusch

Nearby

Wind Advisories in Wisconsin, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.